Alert archive / Ohio / Flash Flood Warnings in 1999

Flash Flood Warning 8, NWS Cleveland, OH

July 31, 1999Holmes County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 31, 1999, 2:10 AM EDT for Holmes County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 1999, 2:10 AM EDT (06:10 UTC)
Expired
Jul 31, 1999, 4:10 AM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Whole counties

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 1999-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 1999-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 310612
FFWCLE
OHC075-310810-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
210 AM EDT SAT JUL 31 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN NORTH CENTRAL OHIO

* UNTIL 410 AM EDT

* AT 207 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
  CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER
  CENTRAL AND SOUTHERN HOLMES COUNTY... MOVING SOUTHEAST AT 20 MPH.

* RADAR INDICATED THAT 2 INCHES OF RAIN HAS FALLEN AS OF 2 AM
  AND ANOTHER 2 INCHES OF RAIN COULD OCCUR BEFORE THE STORMS MOVE
  AWAY FROM THE AREA.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!X MOVE TO HIGHER
GROUND IF RISING WATER THREATENS YOUR LOCATION!$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:13 PM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 30, 9:13 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
913 PM EDT FRI JUL 30 1999

EVE CONVECTION HAS RAPIDLY DIED OFF AND NOW THINK STUFF TO NW WL BE
SO LATE OR INTO SAT MORN IF IT WERE TO MAKE IT THIS FAR SE...SO WL
DROP SLGT CHC FM EVE UPDATE.

TEMPS LOOK OKAY SO ONLY OTHER CHG IS TO CLEAN UP THE WNDS.

.CLE...HEAT ADVISORY W AND CNTRL CWA FOR SAT.

ADAMS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:35 PM EDTSevere Thunderstorm WarningCLEHuron65 min
Jul 31, 12:12 AM EDTSevere Thunderstorm WarningCLEAshland63 min
Jul 31, 12:17 AM EDTSevere Thunderstorm WarningCLEErie, Lorain63 min
Jul 31, 12:24 AM EDTSevere Thunderstorm WarningCLEMedina, Wayne91 min
Jul 31, 12:43 AM EDTSevere Thunderstorm WarningCLEHolmes67 min
Jul 31, 12:47 AM EDTSevere Thunderstorm WarningCLEHuron48 min
Jul 31, 12:55 AM EDTFlash Flood WarningCLEErie, Huron110 min
Jul 31, 1:47 AM EDTSevere Thunderstorm WarningCLELorain63 min
Jul 31, 2:03 AM EDTSevere Thunderstorm WarningCLEHolmes67 min
Jul 31, 3:49 AM EDTSevere Thunderstorm WarningCLELorain, Medina66 min
Jul 31, 4:58 PM EDTSevere Thunderstorm WarningCLECuyahoga62 min
Jul 31, 5:01 PM EDTSevere Thunderstorm WarningCLESandusky64 min
Jul 31, 5:12 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake63 min
Jul 31, 5:20 PM EDTSevere Thunderstorm WarningCLEAshtabula65 min
Jul 31, 5:31 PM EDTSevere Thunderstorm WarningCLETrumbull59 min
Jul 31, 5:34 PM EDTSevere Thunderstorm WarningCLEErie66 min
Jul 31, 5:49 PM EDTSevere Thunderstorm WarningCLEHuron61 min
Jul 31, 5:58 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage62 min
Jul 31, 6:02 PM EDTSevere Thunderstorm WarningCLEHancock63 min
Jul 31, 6:10 PM EDTSevere Thunderstorm WarningCLELorain65 min
Jul 31, 6:17 PM EDTSevere Thunderstorm WarningCLEStark63 min
Jul 31, 6:30 PM EDTSevere Thunderstorm WarningCLETrumbull65 min
Jul 31, 6:41 PM EDTSevere Thunderstorm WarningCLEMarion, Wyandot64 min
Jul 31, 6:49 PM EDTSevere Thunderstorm WarningCLECrawford61 min
Jul 31, 7:29 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jul 31, 7:36 PM EDTSevere Thunderstorm WarningCLEPortage, Summit, Wayne64 min
Jul 31, 7:51 PM EDTSevere Thunderstorm WarningCLEAshland49 min

Nearby

Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.